Alert archive / California / Wind Advisories in 2019
Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 19, 2019, 1:19 PM PST for San Bernardino County, California. It took effect at Feb 20, 2019, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2019, 1:19 PM PST (21:19 UTC)
- In effect from
- Feb 20, 2019, 10:00 AM PST
- Expired
- Feb 20, 2019, 7:43 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS75 KVEF 192119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 119 PM PST Tue Feb 19 2019 CAZ523-525-200530- /O.NEW.KVEF.WI.Y.0008.190220T1800Z-190221T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 119 PM PST Tue Feb 19 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 10 AM Wednesday to midnight PST Wednesday night. * WINDS...Southwest 20 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will increase Wednesday morning, be strongest in the afternoon before decreasing through the evening. * IMPACTS... Strong crosswinds will make travel difficult especially for high profile vehicles. Be advised, there will likely be areas of blowing dust and sand briefly reducing visibilities. Unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers should be prepared to encounter strong crosswinds which will make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
175 WWUS75 KVEF 200439 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 839 PM PST Tue Feb 19 2019 CAZ523-525-210800- /O.CON.KVEF.WI.Y.0008.190220T1800Z-190221T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 839 PM PST Tue Feb 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... * WINDS...Southwest 20 to 35 mph with gusts as high as 50 mph. * TIMING...Winds will increase mid morning Wednesday, peak in the mid afternoon hours, then decreasing through the evening. * IMPACTS... Strong crosswinds will make travel difficult especially for high profile vehicles. Additionally, there could be areas of blowing dust and sand briefly reducing visibilities. Unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers should be prepared to encounter strong crosswinds which will make driving difficult...especially for high profile vehicles. Use extra caution. && $$
841 WWUS75 KVEF 202057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1257 PM PST Wed Feb 20 2019 CAZ523-525-210800- /O.CON.KVEF.WI.Y.0008.000000T0000Z-190221T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1257 PM PST Wed Feb 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest 20 to 35 mph with gusts as high as 50 mph. * TIMING...Winds will increase mid morning Wednesday, peak in the mid afternoon hours, then decrease through the evening. * IMPACTS... Strong crosswinds will make travel difficult especially for high profile vehicles. Additionally, there could be areas of blowing dust and sand briefly reducing visibilities. Unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers should be prepared to encounter strong crosswinds which will make driving difficult...especially for high profile vehicles. Use extra caution. && $$
264 WWUS75 KVEF 210343 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 743 PM PST Wed Feb 20 2019 CAZ523-525-210445- /O.CAN.KVEF.WI.Y.0008.000000T0000Z-190221T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 743 PM PST Wed Feb 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory. Winds have decreased and advisory level winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 19, 10:24 AM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 19, 10:24 AM PST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1024 AM PST Tue Feb 19 2019 .SYNOPSIS...A cold low pressure system diving down from the Gulf of Alaska will drop into our region Wednesday night through early Friday, likely bringing significant snow to the higher terrain of Southern Nevada and surrounding states and another round of snow to the desert floors. && .UPDATE...Tweaked forecast grids for today/this evening to reflect new forecast trends. Focus for the afternoon forecast package turns to the main event slated for Wednesday night through Friday. Models remain in good agreement and are on track with this cold storm so its time to dig into the details of the 12z data. && .AVIATION...For McCarran...Breezy north to northwest winds with gusts to around 25 knots will continue. Expect a downward trend in wind speeds heading towards late afternoon. Light winds after sunset turning southwest generally under 8 knots then light and variable after midnight. No operationally significant clouds or weather expected through Wednesday morning. Conditions will go downhill Wednesday night and Thursday, with lowering ceilings and increasing chances for snow or rain. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy northerly winds can be expected today, with the strongest gusts of 25 to 30 knots expected in the Owens Valley, Las Vegas Valley, and Colorado River Valley. Winds will relax areawide tonight. No operationally significant clouds or weather expected through Wednesday morning. Winds will increase sharply in the Barstow area Wednesday afternoon, then conditions will go downhill for much of the region Wednesday night and Thursday, with lowering ceilings and increasing chances for snow, including at the lower elevations. .PREVIOUS DISCUSSION...345 AM PST... .SHORT TERM...Today through Friday. The next cold system could be seen on satellite loops churning over the Gulf of Alaska this morning and it is still on track to impact the Mojave Desert Region with low elevation snow Wednesday night through Friday morning. The operational GFS/ECMWF and SREF are in good agreement with the synoptic track and timing of this feature as it slides down the British Columbia/Pacific Northwest Coasts today and tonight then continues diving over California and Nevada Wednesday followed by spinning up into a broad closed low over our region Thursday and Thursday night. It then slowly opens up and lifts away Friday. There will be more moisture and even colder air than the past Sunday night system that brought snow down to the deserts and it will be over our region for a longer period of time. Initially, the best dynamic upward forcing and moisture is forecast by the models to combine over Northwest Arizona and southeast Lincoln County Wednesday evening for widespread significant snow accumulations...possibly down to elevations around 2000 feet which could impact I-15 between Mesquite and St. George. Scattered to numerous snow showers will occur across Southern Nevada and parts of San Bernardino County aided by the unstable cold pool rotating overhead along with embedded disturbances. A Winter Storm Watch has been issued for Mohave County along with the higher terrain of Southern Nevada and northeast San Bernardino County from Wednesday evening through late Thursday night. Accumulations over 2 inches will be possible in some lower desert areas, but confidence in particular locations is low at this time. Additional winter headlines will be possible as confidence in the details increases over the next 24-36 hours. .LONG TERM...Saturday through Tuesday. The medium range models indicate the weather pattern remains progressive through the weekend and early next week with at least an additional cold trough dropping over the Great Basin and brushing Southern Nevada and Northwest Arizona. Impacts do not look to be significant with mainly gusty northwest winds and some scattered snow showers over the Southern Great Basin zones. High temperatures should manage to climb back into the 50s but will still be 5-8 degrees below normal early next week. && UPDATE/AVIATION...Salmen SHORT TERM/LONG TERM...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:18 AM PST | Winter Storm Watch | VEF | San Bernardino | 11 hr |
| Feb 19, 2:29 PM PST | Winter Storm Warning | VEF | San Bernardino | 62 hr |
| Feb 19, 2:29 PM PST | Winter Weather Advisory | VEF | San Bernardino | 62 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.